Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 44, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 9, 2018, 12:16 AM CDT for Rock Island County, Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2018, 12:16 AM CDT (05:16 UTC)
- Expired
- Jun 9, 2018, 1:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 12:30 AM CDT | HAIL 2.75 | 2 Ese Illinois City, IL | MAJOR DAMAGE TO VEHICLES AND A TIN SHED. LOTS OF DEBRIS IN THE YARD. |
| Jun 9, 12:30 AM CDT | HAIL 3 | 4 N Buffalo Prairie, IL | MAJOR DAMAGE TO HOUSE SIDING AND VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted.
644
WUUS53 KDVN 090516
SVRDVN
ILC161-090600-
/O.NEW.KDVN.SV.W.0044.180609T0516Z-180609T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1216 AM CDT SAT JUN 9 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Rock Island County in northwestern Illinois...
* Until 100 AM CDT.
* At 1216 AM CDT, a severe thunderstorm was located near Illinois
City, or 12 miles east of Muscatine, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Andalusia, Reynolds, Taylor Ridge, Illinois City, Edgington, Loud
Thunder Forest Preserve and Loud Thunder Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4133 9086 4141 9094 4145 9082 4145 9073
4146 9067 4133 9062
TIME...MOT...LOC 0516Z 234DEG 5KT 4137 9084
HAIL...1.25IN
WIND...60MPH
$$
Sheets3 follow-up statements
301
WWUS53 KDVN 090524
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1224 AM CDT SAT JUN 9 2018
ILC161-090600-
/O.CON.KDVN.SV.W.0044.000000T0000Z-180609T0600Z/
Rock Island IL-
1224 AM CDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTH CENTRAL ROCK ISLAND COUNTY...
At 1223 AM CDT, a severe thunderstorm was located near Illinois City,
or 12 miles east of Muscatine, moving northeast at 5 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Andalusia, Reynolds, Taylor Ridge, Illinois City, Edgington, Loud
Thunder Forest Preserve and Loud Thunder Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4133 9084 4140 9091 4145 9082 4145 9073
4146 9067 4133 9062
TIME...MOT...LOC 0523Z 234DEG 5KT 4138 9083
HAIL...1.75IN
WIND...60MPH
$$
Sheets705
WWUS53 KDVN 090546
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1246 AM CDT SAT JUN 9 2018
ILC161-090600-
/O.CON.KDVN.SV.W.0044.000000T0000Z-180609T0600Z/
Rock Island IL-
1246 AM CDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTH CENTRAL ROCK ISLAND COUNTY...
At 1245 AM CDT, a severe thunderstorm was located near Illinois City,
or 12 miles east of Muscatine, and is nearly stationary.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Andalusia, Reynolds, Taylor Ridge, Edgington, Loud Thunder Forest
Preserve and Loud Thunder Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
Torrential rainfall is occurring with this storm, and a flash flood
warning is also in effect. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4133 9084 4141 9089 4144 9083 4144 9067
4133 9066
TIME...MOT...LOC 0545Z 232DEG 4KT 4138 9084
HAIL...1.75IN
WIND...60MPH
$$
Sheets493
WWUS53 KDVN 090600
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
100 AM CDT SAT JUN 9 2018
ILC161-090606-
/O.EXP.KDVN.SV.W.0044.000000T0000Z-180609T0600Z/
Rock Island IL-
100 AM CDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROCK ISLAND
COUNTY WILL EXPIRE AT 100 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still expected with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
A Flash Flood Warning remains in effect for southwest Rock Island
county until 6:45 AM CDT. Doppler radar indicates rainfall amounts up
to 3 inches has fallen from a nearly stationary storm over the past
hour.
LAT...LON 4133 9084 4141 9089 4144 9083 4144 9067
4133 9066
TIME...MOT...LOC 0556Z 234DEG 5KT 4139 9083
$$
SheetsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:03 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 8, 7:03 PM CDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 703 PM CDT Fri Jun 8 2018 ...00z AVIATION UPDATE... .SYNOPSIS... Issued at 336 PM CDT Fri Jun 8 2018 Frontal boundary was meandering from western Iowa north of Storm Lake through west central Illinois south of Quincy at 2 PM. Attendant thermal, moisture and instability gradients reside across the CWA. GOES-16 satellite shows one convectively enhanced shortwave shifting across southern Wisconsin, and another more compact MCV diving S/SE across west central Iowa where a few strong to severe storms have recently developed. Watching for some increase in storm coverage while propagating/developing southeast this evening. Otherwise, boundary will reside in close proximity over the next 24 hours maintaining a risk for showers and storms, and also potential for a few strong to severe storms. && .SHORT TERM...(This Evening through Saturday) ISSUED AT 336 PM CDT Fri Jun 8 2018 Tail of ascent from WI shortwave and approaching MCV from western IA and frontal boundary will lead to evening storm chances, and watching strong surface moisture flux convergence near I-80 and also portions of south central/southeast IA into northeast MO as potential more favored development areas. Atmosphere is characterized by generally weak deep layer shear and moderate instability. Deep layer shear 0-6km is rather weak but has come up a bit to around 30 kts past few hours in our west/southwest perhaps augmented by approaching MCV. Can't rule out severe storms this evening mainly near to south of I-80, with generally pulse multicell and possibly some embedded supercell structures. Main threats being marginal severe hail and damaging winds with DCAPE in excess of 1200-1400 j/kg and gradient across our southwest. Having said that also can't rule out a tornado with the boundary, and backed surface winds and potential low level jet enhancing low level SRH with 0-1km shear of 15-20 kts. After midnight we should see these waves exit and may find the rest of the night fairly quiet in absence of lift and focus shifting back west in the Plains. Lows tonight mild and mainly in the 60s. Saturday, can't rule out some isolated convection in the morning with boundary around. However, main window appears to be for the afternoon as we may be watching remnant MCV from Plains and attendant storms approach. With enough solar insolation in advance and potential stronger shear augmented by MCV could see a severe threat evolve during the afternoon with mainly large hail and damaging winds. Otherwise, very warm and humid with widespread 80s for highs and dew points well into the 60s to around 70 creating PM heat index values around 90 to the mid 90s, warmest readings south. If storms were to grow upscale tonight and this process occurs faster then potential for them to dive to our south/west and would likely lead to lower clouds and storm chances for the afternoon in turn leading to warmer highs. Conversely, if more widespread storms and clouds earlier then will be cooler by several degrees in many places. .LONG TERM...(Saturday Night through Friday) ISSUED AT 336 PM CDT Fri Jun 8 2018 Main impacts through the extended forecast are periodic chances for storms and increasing heat and humidity through Monday. The Storm Prediction Center has a Marginal risk for severe storms area-wide through Monday. Primary threats are strong wind gusts, hail, and frequent lightning. Saturday Night Convection may be ongoing Saturday evening into the early nighttime with the first of two potential convectively induced vorticity maxima located near or just east of the forecast area. Models have a secondary MCV approaching the area later Saturday night. Anticipating at least scattered convection with this nocturnal wave, and to account for this signal, have 50-60% chances in the forecast. Uncertainty lies with the interaction of these two MCVs and whether the most organized convection occurs during the late afternoon/evening or at night. The main message is the potential for upscale growth into an MCS, which would be fueled by high surface-based instability. But weak shear overall should preclude a widespread severe threat. Sunday Stabilization behind Saturday night/early Sunday morning convection and mid-level ridging may suppress redevelopment through the day. For now, have 20-30% PoPs during the afternoon. Isolated storms could form along remnant low-level boundaries but thinking coverage across the CWA will be low. Before a better chance for scattered showers and storms Sunday night, the main story will be the very warm temperatures and high humidity. Dewpoints in the lower 70s, possibly higher, would yield peak heat indices into the 90s. Our current forecast of mid to upper 90s in the south is below Heat Advisory criteria (100 F) -- something to monitor for later updates. Monday Hot and humid to start the week. Forecast heat indices are slightly higher than on Sunday with values near 100 F south of I-80. Have slight chances for showers and storms through the day, then increasing chances at night. Monday night will be another period to watch because the instability gradient and favored 18-20 C 850mb temperature range for MCS tracks is draped through our area. Overall, low confidence in the details at this lead time. Tuesday On A cold front will filter cooler and less humid air into eastern Iowa and northwestern Illinois for the middle of next week. Uttech && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) ISSUED AT 650 PM CDT Fri Jun 8 2018 Besides some lingering showers and storms in the VCNTY of DBQ, the TAF sites may be precip free until after 10 PM. Then will have to watch around a couple of boundaries for more sctrd nocturnal thunderstorms from 10 PM and into the overnight. As a convectively enhanced circulation rolls toward southeastern IA, the BRL site may have the best chance to be occasionally affected by these thunderstorm clusters after 10 PM through early Sat morning. Elsewhere just expect VFR CIGs, east to southeast sfc winds of 3-7 KTS, and possibly some MVFR fog if easterly sfc winds drop under 4 KTs with thinning sky cover before dawn. But will have to watch a current MVFR deck acrs southeastern MN for trends of dropping southeastward and getting into the VCNTY of DBQ overnight. Sctrd thunderstorm chances continue later Saturday afternoon, after any lingering morning activity clears. VFR level cloud debris and increasing southeast sfc winds of 8-12 KTS by midday Sat. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...McClure SHORT TERM...McClure LONG TERM...Uttech AVIATION...12
Hazardous weather outlook, Jun 8, 4:08 PM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 408 PM CDT Fri Jun 8 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-092115- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 407 PM CDT Fri Jun 8 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT There is a chance of thunderstorms, mainly this evening. The main threat from the storms will be heavy downpours and frequent lightning. Isolated severe storms with damaging wind and large hail are possible, and the Storm Prediction Center has a marginal risk in place for most of the area. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are possible over the outlook area Saturday through Wednesday. There is a low potential for severe storms this weekend, with the main threats being large hail and damaging winds. It is too soon to determine the threat for severe weather for Monday through Wednesday. Hot conditions are expected through early next week with afternoon heat indices well into the 90s, with the warmest values found south of I-80 where they could reach close to 100 Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may possibly be needed this evening. &&
In the hours before
Special weather statement, Jun 8, 7:29 PM CDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
729 PM CDT FRI JUN 8 2018
ILC085-177-IAC097-090130-
Jo Daviess-Stephenson-Jackson-
729 PM CDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JO DAVIESS...SOUTHERN
STEPHENSON AND NORTH CENTRAL JACKSON COUNTIES UNTIL 830 PM CDT...
At 727 PM CDT, a strong thunderstorm was located near Bellevue, or 7
miles southeast of Galena, moving east at 20 mph. Additional
thunderstorms with heavy rain are located in a narrow line east and
west of this storm. Rainfall of 1 to 2 inches is estimated by radar
in that narrow line as of 730 PM.
Pea size hail is possible with this storm.
Locations impacted include...
Freeport, Lena, Stockton, Pearl City, Elizabeth, Cedarville,
Woodbine, St. Donatus, Loran, Kent, Rice, Eleroy, North Hanover,
Elizabeth Fairgrounds, Damascus, Aiken, Scioto Mills, Stockton
Airport, Elmoville and Stephenson County Fairgrounds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4237 8951 4220 8966 4220 8971 4233 9067
4234 9067 4238 9063 4238 9048 4240 9050
TIME...MOT...LOC 0027Z 274DEG 16KT 4233 9036
ErvinSpecial weather statement, Jun 8, 8:46 PM CDT, 3 hours 30 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 846 PM CDT FRI JUN 8 2018 ILC015-085-177-090245- Jo Daviess-Carroll-Stephenson- 846 PM CDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JO DAVIESS... NORTHEASTERN CARROLL AND SOUTHWESTERN STEPHENSON COUNTIES UNTIL 945 PM CDT... At 845 PM CDT, a strong thunderstorm was located over Elizabeth, or 12 miles southeast of Galena, moving east at 15 mph. A narrow band of 1 to 2, has fallen with this storm. Ponding of water on roads is likely, and drainage ditches will be full in this very narrow area of storms. Pea size hail is possible with this storm. Locations impacted include... Galena, Pearl City, Elizabeth, Woodbine, Massbach, Loran, Kent, Rice, North Hanover, Elizabeth Fairgrounds, Aiken, Willow, Stockton Airport, Elmoville, Rodden and Bolton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4234 9042 4241 9043 4229 8970 4211 8980 TIME...MOT...LOC 0145Z 282DEG 15KT 4232 9022 Ervin
Special weather statement, Jun 8, 10:11 PM CDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1011 PM CDT FRI JUN 8 2018 IAC031-139-090415- Cedar-Muscatine- 1011 PM CDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CEDAR AND NORTHEASTERN MUSCATINE COUNTIES UNTIL 1115 PM CDT... At 1011 PM CDT, a strong thunderstorm was located over Atalissa, or 10 miles southeast of West Branch, moving northeast at 10 mph. Nickel size hail is possible with this storm. Locations impacted include... Durant, Wilton, Atalissa, Rochester, Saulsbury Bridge Campground and Moscow. This includes Interstate 80 in Iowa between mile markers 263 and 276. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4145 9123 4161 9125 4178 9101 4153 9086 TIME...MOT...LOC 0311Z 244DEG 7KT 4157 9119 Ervin
Special weather statement, Jun 8, 11:00 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1100 PM CDT FRI JUN 8 2018
IAC031-103-090500-
Cedar-Johnson-
1100 PM CDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CEDAR AND EAST CENTRAL
JOHNSON COUNTIES UNTIL MIDNIGHT CDT...
At 1100 PM CDT, a strong thunderstorm was located over West Branch,
moving northeast at 10 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Tipton, West Branch, Rochester, Buchanan, Springdale, Cedar Valley,
Cedar Bluff, Oasis, Elmira, Cedar Valley Park, Morse, Herbert Hoover
National Historic Site, Tipton Matthews Airport, Cedar County
Fairgrounds and Newport.
This includes Interstate 80 in Iowa between mile markers 250 and 270.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4188 9118 4164 9102 4160 9122 4160 9136
4156 9137 4156 9138 4173 9148
TIME...MOT...LOC 0400Z 244DEG 11KT 4168 9134
ErvinSpecial weather statement, Jun 8, 11:01 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1101 PM CDT FRI JUN 8 2018
IAC031-045-163-090500-
Cedar-Scott-Clinton-
1101 PM CDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CEDAR...NORTHERN
SCOTT AND SOUTHWESTERN CLINTON COUNTIES UNTIL MIDNIGHT CDT...
At 1101 PM CDT, a strong thunderstorm was located near Bennett, or 7
miles north of Durant, moving northeast at 15 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Durant, DeWitt, Walcott, Long Grove, Wheatland, Grand Mound, Calamus,
Bennett, Donahue, Welton, Dixon, Maysville, New Liberty, Camp
Liberty, Bennett Park, Big Rock, Sunbury, Sherman Park and Clinton
County Fairgrounds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4195 9059 4170 9044 4160 9086 4160 9090
4175 9099
TIME...MOT...LOC 0401Z 244DEG 11KT 4171 9086
ErvinSpecial weather statement, Jun 9, 12:08 AM CDT, 8 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1208 AM CDT SAT JUN 9 2018 ILC131-161-090545- Rock Island-Mercer- 1208 AM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND AND NORTHEASTERN MERCER COUNTIES UNTIL 1245 AM CDT... At 1207 AM CDT, a strong thunderstorm was located near Illinois City, or 11 miles north of Aledo, moving northeast at 5 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Rock Island, Andalusia, Matherville, Reynolds, Hamlet, Illinois City, Taylor Ridge, Boden, Preemption, Edgington, Gingle Corners, Marston and Loud Thunder Scout Camp. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4128 9087 4142 9093 4144 9060 4123 9057 TIME...MOT...LOC 0507Z 234DEG 5KT 4136 9083 Sheets
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:29 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 61 min |
| Jun 8, 8:46 PM CDT | Special Weather Statement | DVN | Jo Daviess | 59 min |
| Jun 9, 12:08 AM CDT | Special Weather Statement | DVN | Mercer | 37 min |
| Jun 9, 12:43 AM CDT | Flash Flood Warning | DVN | Rock Island | 2 hr |
| Jun 9, 4:28 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Henry, Rock Island, Whiteside | 47 min |
| Jun 9, 5:02 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 43 min |
| Jun 9, 10:06 AM CDT | Special Weather Statement | DVN | Warren | 39 min |
| Jun 9, 10:39 AM CDT | Special Weather Statement | DVN | Hancock, Henderson, McDonough, Warren | 66 min |
| Jun 9, 11:11 AM CDT | Special Weather Statement | DVN | McDonough | 64 min |
| Jun 9, 11:45 AM CDT | Severe Thunderstorm Warning | DVN | McDonough | 20 min |
| Jun 9, 11:47 AM CDT | Special Weather Statement | DVN | McDonough | 43 min |
| Jun 9, 3:01 PM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Henry, Jo Daviess, Putnam, Rock Island and 2 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.